MAUDE Adverse Event Report: MSD BARTLETT MFG INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MSD BARTLETT MFG INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 2980001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: interbody cage shifted out of place levels implanted: l4-5 it was reported that intra-op, the tab on inserter broke off while the surgeon tried to engage threaded inserter in the cage.Tab broke off in one piece and was easily removed from the patient with forceps.There were no patient complications as a result of alleged event.
 
Additional Manufacturer Narrative
Device evaluation summary: visual and optical examination confirmed one of the prongs at tip is broken off; the broken piece is missing and not returned for analysis.Optical examination of the fracture surface reveals a fairly brittle fracture, with no indication of fatigue.This type of damage is consistent with bend stress overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MSD BARTLETT MFG
2975 brother blvd
bartlett TN 38133
MDR Report Key8810415
Report Number1030489-2019-00792
Device Sequence Number2541306
Product Code MAX
UDI-Device Identifier00721902996689
UDI-Public00721902996689
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2980001
Device Catalogue Number2980001
Device Lot NumberMA07D018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR